Alert archive / Delaware / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 28, 2013, 1:42 PM EDT for New Castle County, Delaware. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2013, 1:42 PM EDT (17:42 UTC)
- Expired
- Jul 28, 2013, 2:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Philadelphia/Mount Holly
County New Castle County, DE
The radar
The Dover AFB radar (KDOX), 99 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 2:15 PM EDT | TSTM WND DMG | Wilmington, DE | TREES AND WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
651
WWUS81 KPHI 281742
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
142 PM EDT SUN JUL 28 2013
DEZ001-281830-
NEW CASTLE DE-
142 PM EDT SUN JUL 28 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NEW CASTLE COUNTY...
AT 140 PM EDT...A STRONG THUNDERSTORM WAS NEAR BROOKSIDE...MOVING
NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR STANTON AROUND 155 PM...NEWPORT AROUND 200
PM...ELSMERE AROUND 205 PM...WILMINGTON AROUND 220 PM AND EDGEMOOR
AROUND 225 PM.
THERE HAS BEEN A REPORT OF 1.6 INCHES OF RAIN ENDING AT 140
PM...JUST SOUTHWEST OF NEWARK DELAWARE.
LAT...LON 3968 7574 3981 7555 3976 7548 3965 7556
3962 7574
$$
FORECASTER:DRAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 28, 10:24 AM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 28, 10:24 AM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1024 AM EDT SUN JUL 28 2013 .SYNOPSIS... A FRONTAL BOUNDARY EXTENDED FROM THE EASTERN GREAT LAKES TO THE LOWER MISSISSIPPI RIVER VALLEY THIS MORNING. THE FRONT WILL PROGRESS TO THE EAST AND IT IS FORECAST TO PASS THROUGH OUR REGION TONIGHT. AN AREA OF HIGH PRESSURE IS EXPECTED TO FOLLOW FOR MONDAY AND TUESDAY. A WARM FRONT IS ANTICIPATED TO LIFT TOWARD OUR REGION FROM THE SOUTH DURING THE MID WEEK PERIOD. WEAK LOW PRESSURE FROM THE WEST IS FORECAST TO RIDE ALONG THE BOUNDARY AND IT SHOULD PASS OFF THE COASTS OF DELAWARE AND NEW JERSEY ON THURSDAY NIGHT. AN AREA OF HIGH PRESSURE IS EXPECTED IN ITS WAKE FOR FRIDAY INTO SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AN AREA OF SHOWERS AND ISOLATED THUNDER HAS MOVED INTO NRN NJ AND APPEARS TO BE TIED TO A VERY WEAK VORT MAX MOVING IN THE MOIST SWRLY FLOW ALOFT. WHILE THERE DO NOT APPEAR TO BE ANY MORE VORT MAXS IMMEDIATELY UPSTREAM...THE SLOW MOVING FRONT AND THE MOIST FLOW WILL KEEP THE CHC FOR SHOWERS RATHER ELEVATED THIS AFTERNOON AND INTO THE EARLY EVENING. POPS ACROSS THE WRN/CENTRL AREAS HAVE BEEN BUMPED UP A BIT FROM EARLIER AND LEFT ABOUT THE SAME TO THE EAST/SOUTH. SMALL CHC FOR THUNDER...LATER THIS AFTERNOON WITH INCREASING CAPES DEVELOPING. INCREASING WIND FIELDS MAY YIELD A FEW WIND GUSTS...AND SOME DOWNPOURS ARE ALSO EXPECTED. TEMPS WILL TOP OUT IN THE MID/UPPER 70S ACROSS THE NORTH AND LOW 80S ELSEWHERE. BREAKS IN THE CLOUDS MAY ALLOW FOR SOME HIGHER TEMPS ESPECIALLY ACROSS THE DELMARVA. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... SHRA/TSRA ACTVTY WILL LIKELY CONTINUE THROUGH MUCH OF THE EVENING AS THE COLD FRONT BEGINS TO MOVE THROUGH ERN PA. MODEST CAPE LEVELS UP TO AROUND 500 J/KG FROM AFTN INTO EARLY EVE WILL GIVE SUPPORT FOR CONVECTION. PRECIP WILL DIMINISH FROM W TO E OVERNIGHT WITH THE COLD FRONT REACHING THE ATLANTIC COAST BY DAYBREAK MONDAY. OVERNIGHT MINS WILL BE SMWHT COOLER THAN THIS MORNING...ESPECIALLY N/W OF PHL... WITH COOLER AIR FILTERING IN BEHIND THE FRONT ON LIGHT W/NW WINDS. && .LONG TERM /MONDAY THROUGH SATURDAY/... A MID LEVEL LOW IS FORECAST TO BE LOCATED NEAR GEORGIAN BAY ON MONDAY MORNING. THE LOW IS EXPECTED TO DRIFT EAST NORTHEASTWARD ACROSS SOUTHERN QUEBEC FROM MONDAY NIGHT THROUGH TUESDAY NIGHT BEFORE REACHING LABRADOR ON WEDNESDAY. AS THE LOW BEGINS TO LIFT AWAY FROM OUR REGION, THE MID LEVEL FLOW IS ANTICIPATED TO BECOME NEARLY ZONAL ACROSS THE COUNTRY ON TUESDAY THEN THERE WILL BE A TREND TOWARD RIDGING OVER THE WEST AND TROUGHING OVER THE EAST. SURFACE HIGH PRESSURE IS FORECAST TO BUILD INTO OUR REGION FROM THE WEST FOR MONDAY AND TUESDAY. IT LOOKS TO BE ANOTHER RELATIVELY DRY AIR MASS WITH DEW POINT TEMPERATURES EXPECTED TO DROP INTO THE 50S IN MUCH OF OUR FORECAST AREA. A WEAK TROUGH IN THE CYCLONIC FLOW MAY BRING A REINFORCING SHOT OF DRY AIR LATE ON MONDAY NIGHT. A WARM FRONT IS EXPECTED TO LIFT SLOWLY NORTHWARD DURING THE MID WEEK PERIOD. HOWEVER, IT WILL HAVE LITTLE PUSH BEHIND IT BEING THAT THE BOUNDARY WILL BE SOMEWHAT PARALLEL TO THE MID LEVEL FLOW. WEAK LOW PRESSURE FROM THE WEST IS FORECAST TO RIDE ALONG THE FRONT. THE 0000 UTC GFS AND THE 0000 UTC ECMWF BOTH INDICATE THE LOW PASSING OFF THE DELAWARE AND NEW JERSEY COASTS ON THURSDAY NIGHT. WE ARE ANTICIPATING ANOTHER ROUND OF SHOWERS AND SCATTERED THUNDERSTORMS ASSOCIATED WITH THE WARM FRONT AND THE AREA OF LOW PRESSURE. THEY WILL LIKELY BE CENTERED AROUND THURSDAY AND THURSDAY EVENING. A BRIEF PERIOD OF A NORTHWEST TO WEST FLOW ON THE BACK SIDE OF THE DEPARTING LOW SHOULD DRAW DRY AIR INTO OUR REGION FOR FRIDAY. THE SURFACE FLOW IS EXPECTED TO BACK TOWARD THE SOUTHWEST AND SOUTH FOR SATURDAY AS WEAK HIGH PRESSURE PASSES OFF THE COAST AND AS A FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST. AS A RESULT, THERE SHOULD BE AN INCREASE IN MOISTURE ALONG WITH AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS, ESPECIALLY IN THE AFTERNOON. THE MID LEVEL FLOW IS FORECAST TO KEEP THE VERY WARM AIR SUPPRESSED WELL TO OUR SOUTH. AS A RESULT, MAXIMUM TEMPERATURES FROM MONDAY THROUGH SATURDAY SHOULD BE MAINLY IN THE 80S. OVERNIGHT LOWS ARE EXPECTED TO BE MOSTLY IN THE 50S IN THE NORTH AND IN THE 60S IN THE SOUTH ON MONDAY NIGHT AND TUESDAY NIGHT. MINIMUM TEMPERATURES SHOULD RANGE FROM THE LOWER 60S IN THE NORTH TO THE LOWER 70S IN THE SOUTH DURING THE REMAINDER OF THE PERIOD. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR CONDS CONTINUE AT MOST OF OUR TAF SITES THIS MORNING WITH MAINLY LOWER CONDITIONS AT KABE EXPECTED TO IMPROVE IN AN HOUR OR TWO. MOSTLY MID CLOUDS OVER THE AREA. WINDS ARE FROM THE S TO SE AT 5 TO 10 KNOTS. THE FIRST BATCH OF SHOWERS/ISO THUNDER FROM EARLIER IS NOR MOVING OUT OF NRN NJ AND INTO NY. OTHER SHOWERS WILL DEVELOP THIS AFTERNOON AS A SLOW MOVING FRONT WILL CONTINUE MOVG EWD THROUGH PA THE FRONT WILL REACH THE LOWER DEL VLY SOMETIME AROUND MIDNIGHT AND THEN OFF THE NJ COAST BY MONDAY MORNING. WINDS BEHIND THE COLD FRONT WILL SHIFT TO THE W/NW OVERNIGHT TONIGHT WITH CLEARING SKIES. OUTLOOK... MONDAY THROUGH TUESDAY...MAINLY VFR. TUESDAY NIGHT AND WEDNESDAY...MAINLY VFR. THERE IS THE POSSIBILITY OF LATE NIGHT AND EARLY MORNING VISIBILITY RESTRICTIONS. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY AFTERNOON. WEDNESDAY NIGHT AND THURSDAY...THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS WITH CONDITIONS VARYING BETWEEN VFR AND MVFR. && .MARINE... WINDS AND SEAS HAVE BEEN LIGHT OVER THE FORECAST WATERS THIS MORNING. WINDS WILL PICK UP OUT OF THE SOUTH THIS AFTERNOON AS A COLD FRONT APPROACHES FROM THE WEST...BUT SHOULD REMAIN WELL BELOW SCA LEVELS. WAVES THAT ARE NOW 2 TO 3 FEET ON THE OCEAN WILL ALSO INCREASE UP TO AROUND 4 FEET OFFSHORE. SHOWERS AND A FEW T-STORMS WILL DEVELOP LATE THIS AFTN AND EVE RESULTING IN LOCALLY POOR VSBYS AND SMWHT HIGHER WINDS AND SEAS LOCALLY. OUTLOOK... HIGH PRESSURE IS EXPECTED FOR MONDAY AND TUESDAY. A WARM FRONT MAY APPROACH FROM THE SOUTH ON WEDNESDAY. WEAK LOW PRESSURE FROM THE WEST IS FORECAST TO RIDE ALONG THE BOUNDARY AND IT SHOULD NEAR OUR REGION ON THURSDAY. WIND SPEEDS AND WAVE HEIGHTS ARE EXPECTED TO REMAIN BELOW THE SMALL CRAFT ADVISORY CRITERIA FROM MONDAY THROUGH THURSDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...IOVINO NEAR TERM...O'HARA SHORT TERM...AMC LONG TERM...IOVINO AVIATION...AMC/IOVINO/O'HARA MARINE...AMC/IOVINO/O'HARA
Hazardous weather outlook, Jul 28, 4:04 AM EDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 404 AM EDT SUN JUL 28 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-290815- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 404 AM EDT SUN JUL 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. LOCALLY MODERATE TO HEAVY RAINFALL IS POSSIBLE AND IT MAY CAUSE FLOODING IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-290815- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 404 AM EDT SUN JUL 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. LOCALLY HIGHER SEAS AND WINDS ARE POSSIBLE IN SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 28, 1:42 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
142 PM EDT SUN JUL 28 2013
DEZ001-281830-
NEW CASTLE DE-
142 PM EDT SUN JUL 28 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NEW CASTLE COUNTY...
AT 140 PM EDT...A STRONG THUNDERSTORM WAS NEAR BROOKSIDE...MOVING
NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR STANTON AROUND 155 PM...NEWPORT AROUND 200
PM...ELSMERE AROUND 205 PM...WILMINGTON AROUND 220 PM AND EDGEMOOR
AROUND 225 PM.
THERE HAS BEEN A REPORT OF 1.6 INCHES OF RAIN ENDING AT 140
PM...JUST SOUTHWEST OF NEWARK DELAWARE.
LAT...LON 3968 7574 3981 7555 3976 7548 3965 7556
3962 7574
FORECASTER:DRAGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:42 PM EDT | Special Weather Statement | PHI | Gloucester | 48 min |
| Jul 28, 2:57 PM EDT | Special Weather Statement | PHI | Morris | 48 min |
| Jul 28, 3:14 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Sussex, Warren | 3 hr |
| Jul 28, 3:22 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Salem | 113 min |
| Jul 28, 3:36 PM EDT | Severe Thunderstorm Warning | PHI | Morris | 39 min |
| Jul 28, 3:46 PM EDT | Flash Flood Warning | PHI | Camden, Gloucester, Salem | 7 hr |
| Jul 28, 4:07 PM EDT | Special Weather Statement | PHI | Essex | 38 min |
| Jul 28, 4:15 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer | 2 hr |
| Jul 28, 4:25 PM EDT | Special Weather Statement | PHI | Camden | 50 min |
| Jul 28, 4:32 PM EDT | Special Weather Statement | PHI | Hunterdon, Somerset | 58 min |
| Jul 28, 4:47 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Somerset | 118 min |
| Jul 28, 5:19 PM EDT | Flash Flood Warning | PHI | Hunterdon, Morris, Somerset | 3 hr |
| Jul 28, 5:39 PM EDT | Special Weather Statement | PHI | Mercer, Middlesex | 36 min |
| Jul 28, 5:55 PM EDT | Special Weather Statement | PHI | Camden, Gloucester | 50 min |
| Jul 28, 5:58 PM EDT | Areal Flood Advisory | PHI | Cumberland, Salem | 2 hr |
| Jul 28, 6:28 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester | 3 hr |
| Jul 28, 6:38 PM EDT | Special Weather Statement | PHI | Burlington, Camden | 37 min |
| Jul 28, 7:11 PM EDT | Special Weather Statement | PHI | Middlesex | 49 min |
| Jul 28, 7:12 PM EDT | Areal Flood Advisory | PHI | Middlesex | 2 hr |
| Jul 28, 7:29 PM EDT | Special Weather Statement | PHI | Burlington | 31 min |
| Jul 28, 7:43 PM EDT | Areal Flood Advisory | PHI | Burlington, Ocean | 2 hr |
| Jul 28, 2:51 PM EDT | Areal Flood Advisory | PHI | Berks, Bucks, Carbon, Chester, Lehigh, Monroe and 2 more | 114 min |
| Jul 28, 6:56 PM EDT | Special Weather Statement | PHI | Chester | 49 min |
| Jul 28, 1:14 PM EDT | Areal Flood Advisory | PHI | Kent, Sussex | 2 hr |
| Jul 28, 1:23 PM EDT | Areal Flood Advisory | PHI | New Castle | 112 min |
| Jul 28, 1:59 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 46 min |
| Jul 28, 3:04 PM EDT | Special Weather Statement | PHI | Sussex | 41 min |
| Jul 28, 3:55 PM EDT | Areal Flood Advisory | PHI | Sussex | 110 min |
| Jul 28, 5:07 PM EDT | Areal Flood Advisory | PHI | Kent, New Castle | 113 min |
| Jul 28, 5:50 PM EDT | Special Weather Statement | PHI | Sussex | 40 min |
| Jul 28, 7:54 PM EDT | Special Weather Statement | PHI | New Castle | 36 min |
| Jul 28, 7:19 PM EDT | Special Weather Statement | PHI | Talbot | 41 min |
Nearby
Special Weather Statements in Delaware, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.